Alert archive / South Carolina / Frost Advisories in 2013
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 28, 2013, 1:04 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 29, 2013, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2013, 1:04 PM EDT (17:04 UTC)
- In effect from
- Mar 29, 2013, 4:00 AM EDT
- Expired
- Mar 29, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS72 KCAE 281705 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 104 PM EDT THU MAR 28 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 290530- /O.NEW.KCAE.FR.Y.0001.130329T0800Z-130329T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 104 PM EDT THU MAR 28 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. * TEMPERATURE...MOST AREAS ARE EXPECTED TO GET DOWN CLOSE TO FREEZING BY FRIDAY MORNING. TEMPERATURES SHOULD RANGE BETWEEN 32 AND 34 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
362 WWUS72 KCAE 290218 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1018 PM EDT THU MAR 28 2013 SCZ015-016-020>022-291300- /O.UPG.KCAE.FR.Y.0001.130329T0800Z-130329T1300Z/ /O.NEW.KCAE.FZ.W.0006.130329T0800Z-130329T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 1018 PM EDT THU MAR 28 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES EXPECTED TO FALL INTO THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-291300- /O.CON.KCAE.FR.Y.0001.130329T0800Z-130329T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1018 PM EDT THU MAR 28 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * TEMPERATURE...MOST AREAS ARE EXPECTED TO GET DOWN CLOSE TO FREEZING BY FRIDAY MORNING. TEMPERATURES SHOULD RANGE BETWEEN 32 AND 34 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
612 WWUS72 KCAE 290801 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT FRI MAR 29 2013 SCZ015-016-020>022-291300- /O.CON.KCAE.FZ.W.0006.000000T0000Z-130329T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 401 AM EDT FRI MAR 29 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...EARLY MORNING TEMPERATURES WILL BE NEAR 30. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-291300- /O.CON.KCAE.FR.Y.0001.000000T0000Z-130329T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 401 AM EDT FRI MAR 29 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...EARLY MORNING TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S. MOST AREAS WILL HAVE FROST. * IMPACTS...FROST MAY DEVELOP ON EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
890 WWUS72 KCAE 291254 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 854 AM EDT FRI MAR 29 2013 SCZ015-016-020>022-291400- /O.EXP.KCAE.FZ.W.0006.000000T0000Z-130329T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 854 AM EDT FRI MAR 29 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE WARMED INTO THE MIDDLE TO UPPER 30S. $$ GAZ040-063>065-077-SCZ018-025>031-035>038-041-291400- /O.EXP.KCAE.FR.Y.0001.000000T0000Z-130329T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 854 AM EDT FRI MAR 29 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE WARMED INTO THE MIDDLE TO UPPER 30S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 28, 1:04 PM EDT, 0 minutes earlier.
Area forecast discussion, Mar 28, 1:04 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
104 PM EDT THU MAR 28 2013
.SYNOPSIS...
THE CENTER OF THE PRESSURE RIDGE THAT IS NORTHWEST OF THE FORECAST
AREA WILL SLIDE SOUTHWARD AND INTO THE REGION FRIDAY. IT WILL
BECOME WARMER THIS WEEKEND AND MOISTURE WILL INCREASE AS THE HIGH
SHIFTS OFF THE COAST AND A FRONTAL SYSTEM APPROACHES FROM THE
WEST.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...THE DRY PRESSURE RIDGE WILL REMAIN WEST OF THE
FORECAST AREA. FORECASTED HIGHS SLIGHTLY BELOW THE GUIDANCE
CONSENSUS BASED ON RECENT VERIFICATION. STRONG MIXING WILL OCCUR
BUT THE PRESSURE GRADIENT HAS RELAXED WITH THE RIDGE NEAR THE
AREA. EXPECT WINDS 5 TO 10 MPH WITH AFTERNOON GUSTS AROUND 15 MPH.
TONIGHT...SURFACE HIGH PRESSURE CENTERED NORTH OF THE REGION WILL
CONTINUE TO SLOWLY SLIDE SOUTHWARD OVERNIGHT. THE HIGH PRESSURE
WILL REMAIN CENTERED CLOSE ENOUGH TONIGHT THAT GOOD RADIATIONAL
COOLING CONDITIONS WILL OCCUR. WINDS WILL BE LIGHT...SKIES
CLEAR...AND THE AIRMASS REMAINS DRY. OVERNIGHT LOWS ARE FORECAST
BETWEEN 32 AND 34 DEGREES FOR MOST AREAS. ISOLATED AREAS MAY DROP
BELOW FREEZING BRIEFLY TOWARDS SUNRISE. BASED ON THE MAJORITY OF
THE AREA REMAINING JUST ABOVE FREEZING...WILL ISSUE A FROST
ADVISORY OVERNIGHT...AND LATER SHIFTS CAN UPGRADE IF NECESSARY.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
UPPER TROUGH TO REMAIN ALONG OR OFF THE U.S. EAST COAST...PROVIDING
THE AREA WITH A CONTINUED DRY AND COOL NW FLOW ALOFT THROUGH THE
PERIOD. BY FRIDAY/FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL
CONTINUE TO REMAIN ACROSS THE AREA. STAYED CLOSE TO CONSENSUS
NUMBERS. TEMPERATURES WILL CONTINUE TO GRADUALLY MODERATE. FORECAST
TEMPS IN THE UPPER 30S TO LOWER 40S FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO CHANGES TO THE EXTENDED FORECAST AT THIS TIME. SOME DIFFERENCES
BETWEEN ECMWF AND GFS. LONG TERM WITH THE UPPER LEVEL PATTERN
HIGHLY AMPLIFIED RESULTING IN SLOW EASTWARD PROGRESSION OF
SYSTEMS. HIGH PRESSURE WILL DOMINATE THE REGION THROUGH SATURDAY
WITH LOW PRESSURE MOVING IN FROM THE WEST ON SUNDAY. ALTHOUGH THE
UPPER LEVELS WILL BE HIGHLY AMPLIFIED THE MAIN STORM TRACK WILL BE
NORTH OF THE REGION. LOW CONFIDENCE ON TIMING OF SYSTEMS SUNDAY
THROUGH WEDNESDAY. HAVE INCLUDED A SMALL POP SATURDAY AFTERNOON
THROUGH THE REMAINDER OF THE LONG TERM PERIOD...MAINLY BASED ON
THE UNCERTAINTY OF THE EVOLUTION OF THE PATTERN DURING THE
EARLY/MID PORTION OF NEXT WEEK. TEMPERATURES WILL GRADUALLY
MODERATE...REACHING TEMPERATURES CLOSER TO LATE MARCH BY
SUNDAY/MONDAY...THEN COOLING SLIGHTLY THROUGH THE REMAINDER OF THE
LONG TERM PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THERE IS HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE TAF
PERIOD. A DRY AIR MASS REMAINS IN PLACE...ALTHOUGH THERE MAY BE
SOME LIMITED MOISTURE RETURN BEGINNING LATE TONIGHT. EXPECT WINDS
5 TO 10 KNOTS WITH MIXING SUPPORTING GUSTS AROUND 15 KNOTS THROUGH THE
AFTERNOON...THEN LIGHT AND VARIABLE OVERNIGHT AND INTO FRIDAY.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
SATURDAY NIGHT THROUGH MONDAY AS LOW-LEVEL MOISTURE RETURNS AHEAD
OF A FRONTAL SYSTEM.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 4 AM TO 9 AM EDT FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 4 AM TO 9 AM EDT FRIDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Mar 28, 1:04 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 104 PM EDT THU MAR 28 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 104 PM EDT THU MAR 28 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY IN EFFECT AFTER 4 AM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY IN EFFECT UNTIL 9 AM FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2013Frost Advisories in Georgia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.